Alert archive / Tennessee / Frost Advisories in 2021

Frost Advisory 1, NWS Morristown, TN

April 3, 202131 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina

NWS Morristown, TN issued this frost advisory at Apr 3, 2021, 3:20 PM EDT for 31 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Apr 4, 2021, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2021, 3:20 PM EDT (19:20 UTC)
In effect from
Apr 4, 2021, 2:00 AM EDT
Expired
Apr 4, 2021, 9:00 AM EDT
In force
7 hr
Issued by
NWS Morristown, TN
All 40 counties

Cherokee County, NC, Clay County, NC, Anderson County, TN, Bledsoe County, TN, Blount County, TN, Bradley County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Sullivan County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 33 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2403 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

913 
WWUS74 KMRX 031920
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
320 PM EDT Sat Apr 3 2021

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-040330-
/O.NEW.KMRX.FR.Y.0001.210404T0600Z-210404T1300Z/
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big South Fork National, Oneida, Smokey Junction, 
Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, 
Elk Valley, Jellico, White Oak, Caryville, Royal Blue, 
Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, 
Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Pine Orchard, High Point, Petros, Oak Ridge, Clinton, 
Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, 
Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, 
Newport, Greeneville, Johnson City, Elizabethton, Harriman, 
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
320 PM EDT Sat Apr 3 2021 /220 PM CDT Sat Apr 3 2021/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ SUNDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east Tennessee, southwest Virginia and 
  southwest North Carolina.

* WHEN...From 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/ Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
2 follow-up statements
079 
WWUS74 KMRX 040111
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
911 PM EDT Sat Apr 3 2021

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-041000-
/O.CON.KMRX.FR.Y.0001.210404T0600Z-210404T1300Z/
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big South Fork National, Oneida, Smokey Junction, 
Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, 
Elk Valley, Jellico, White Oak, Caryville, Royal Blue, 
Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, 
Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Pine Orchard, High Point, Petros, Oak Ridge, Clinton, 
Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, 
Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, 
Newport, Greeneville, Johnson City, Elizabethton, Harriman, 
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
911 PM EDT Sat Apr 3 2021 /811 PM CDT Sat Apr 3 2021/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ SUNDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Much of east Tennessee, southwest Virginia and 
  southwest North Carolina.

* WHEN...From 2 AM EDT /1 AM CDT/ to 9 AM EDT /8 AM CDT/ Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
474 
WWUS74 KMRX 040743
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
343 AM EDT Sun Apr 4 2021

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-041300-
/O.CON.KMRX.FR.Y.0001.000000T0000Z-210404T1300Z/
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big South Fork National, Oneida, Smokey Junction, 
Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, 
Elk Valley, Jellico, White Oak, Caryville, Royal Blue, 
Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, 
Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Pine Orchard, High Point, Petros, Oak Ridge, Clinton, 
Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, 
Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, 
Newport, Greeneville, Johnson City, Elizabethton, Harriman, 
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Maryville, Alcoa, Harrisburg, Kodak, 
McMahan, Sevierville, Seymour, Pigeon Forge, Cagle, Dunlap, 
Cartwright, Lone Oak, Old Cumberland, Palio, Melvine, 
Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
343 AM EDT Sun Apr 4 2021 /243 AM CDT Sun Apr 4 2021/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east Tennessee, southwest Virginia and 
  southwest North Carolina.

* WHEN...Until 9 AM EDT /8 AM CDT/ this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 3, 1:11 PM EDT, 2 hours 9 minutes earlier.

Area forecast discussion, Apr 3, 1:11 PM EDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Morristown TN
111 PM EDT Sat Apr 3 2021

.UPDATE...
FOR 18Z AVIATION.

&&

.DISCUSSION...

Forecast is currently in good shape. No updates were needed.
Sent an updated ZFP to remove mention of the Freeze Warning.

Diegan

&&

.AVIATION...
18Z TAF DISCUSSION.

Ridge of high pressure will bring VFR flight conditions to all TAF
sites through the next 24 hours.

Diegan

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             38  70  44  73  48 /   0   0   0   0   0
Knoxville McGhee Tyson Airport, TN  37  67  43  71  47 /   0   0   0   0   0
Oak Ridge, TN                       36  68  43  72  47 /   0   0   0   0   0
Tri Cities Airport, TN              33  65  40  70  44 /   0   0   0   0   0

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Apr 3, 3:37 AM EDT, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
337 AM EDT Sat Apr 3 2021

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-040745-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
337 AM EDT Sat Apr 3 2021 /237 AM CDT Sat Apr 3 2021/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

The cold airmass will remain over the region through Saturday
morning. A Freeze Warning is in effect tonight through Saturday
morning for the entire eastern Tennessee Valley.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

The probability of hazardous weather is low late next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

Nearby

Frost Advisories in Tennessee, 2021Frost Advisories in Virginia, 2021Frost Advisories in North Carolina, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.